question-icon

What are the side effects of hormonal IUD?

default
Posted on Fri, 29 Jul 2016
Question: hi, what are the side effects of a hormonal iud? my obgyn suggests to get a hormonal iud instead of a normal copper t, as it causes lesser periods.
doctor
Answered by Dr. Manisha Jain (1 hour later)
Brief Answer:
Depends on the indication of use

Detailed Answer:
Hello Mrs XXXXXXX thanks for trusting health care magic.
The choice of IUD is made on the type of symptoms for which it is being inserted.
In case contraception is the main indication then copper T is better as it doesn't cause erratic bleeding and normal menstrual pattern is maintained.
Buf in case you have excessive flow during periods and need contraception too then copper T is not a good option and Hotmonal IUD will be best for you.
In case you have any other question, please feel free to ask.
Regards
Dr Manisha
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Manisha Jain

OBGYN

Practicing since :2007

Answered : 5136 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

194 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What are the side effects of hormonal IUD?

Brief Answer: Depends on the indication of use Detailed Answer: Hello Mrs XXXXXXX thanks for trusting health care magic. The choice of IUD is made on the type of symptoms for which it is being inserted. In case contraception is the main indication then copper T is better as it doesn't cause erratic bleeding and normal menstrual pattern is maintained. Buf in case you have excessive flow during periods and need contraception too then copper T is not a good option and Hotmonal IUD will be best for you. In case you have any other question, please feel free to ask. Regards Dr Manisha